MAUDE Adverse Event Report: MPRI SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MPRI SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 977D160
Medical Device Problem Codes High impedance (1291); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was subjected to a series of standard tests that include but is not limited to visual inspection and electrical testing.Analysis identified that the #0 and #4 conductors were broken; 4.1 cm from the distal end of the lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative regarding a trial patient who was using an external neurostimulator (ens) for unknown indications for use.It was reported that rep reports hcp doing a trial this morning but rep got oor, and impedance seems to stay inconsistently high.Rep said initially connectivity was all red as well as impedance check, hcp switch lead to another wens channel but got the same result.Hcp then used another wens but got the same result as well, eventually a couple electrodes came back with impedance around 2300 ohms.Hcp then used another lead and he got similar results again.Rep said hcp would move the lead within the wens ever so slightly and impedance would change, and at one point hcp got up to 3 electrodes to come in that isn't red.Rep said hcp just never got reliable connectivity.Rep said he was able to get some stimulation down the leg.Hcp eventually decided the impedance wasn't consistent enough and he abandoned the trial.Rep said hcp used loss of resistance with air to insert the needle.Discussed how air can cause impedance to fluctuate.Rep did run stimulation but there was not enough change in impedance.Rep to send wens (wireless external neurostimulator) and leads back for analysis.The rep reported that the cause of the high impedances are unknown.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key12229657
Report Number2649622-2021-14988
Device Sequence Number3807420
Product Code LGW
UDI-Device Identifier00763000006563
UDI-Public00763000006563
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model Number977D160
Device Catalogue Number977D160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR